MDJunction - People Helping People
 
Ask a Question
05/20/2009 10:20 AM

Abilify and Cholesterol

MsJ
MsJ  
Posts: 8678
VIP Member

Has anyone noticed an increase in cholesterol and trigliceride/bad cholesterol levels since starting Abilify?

I went in for my 6 month check up and my cholesterol was up and both levels were higher, I was switched to a more aggressive trigliceride med. Note: I have been on cholesterol meds for quite some time but since I've been taking the Abilify my levels have jumped.

I just checked side effects and this is one of them. Wondering if anyone else has had this happen?

Reply

05/30/2009 12:33 AM
jennywren
jennywrenPosts: 3163
Senior Member

Hello MsJ, sorry to have neglected you for so long.

.

Have had a look at:

.

http://www.rxlist.com/abilify-drug.htm This a reliable site.

.

And can see nothing there which refers to Abilify causing cholesterol and trigliceride problems.

.

Now Abilify is a CYP2D6 inhibitors (enzyme) inhibitor, dunno but possibility it may intefer with the effects of your cholesterol meds metabolism. Now that little bit may well be a lot of nonsence.

.

I am most certainly not a medical professional.

.

Back to the obvious and the most logical person to ask is your doctor.

.

Hope your cholesterol levels improve soon!

.

JennyWren

Post edited by: jennywren, at: 05/30/2009 12:37 AM

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved